My doctor also said weight gain also. I know about that one.But does any body know someone who have gotten diabetes, from taking this medicine.Is the status of catching diabetes from this medication high. I used to take geodon, but that medication made me feel like a zombie.I also was taking geodon, for the sleep issues. It put me to sleep about 30 mins. After i took it.I also told my doctor that, i wanted to take seroquel for that. I also told him that it can calm you down if you suffer from some anxiety.He said no it doesn't, now i don't believe him when he said that.I took it about 7 years ago briefly, and i wasn't as nervous. As i was the night before.
I take seroquel, and yes it can cause diabetes.
Signs of diabetes, such as high blood sugar, increased thirst, frequent urination, or extreme hunger.
A study of U.S. military veterans with schizophrenia has reported that patients on quetiapine (the active ingredient contained in Seroquel) had 3.34 times as many cases of diabetes when compared to patients taking decades old drugs for psychosis including haloperidol, thioridazine, and others.
Additional studies have confirmed that patients receiving atypical antipsychotics (i.e., clozapine, risperidone, olanzapine, quetiapine, ziprasidone) are at an increased risk of developing hyperglycemia and/or diabetes mellitus.
Treatment with quetiapine has been shown to cause significant decreases in total serum thyroxine (T4) and triiodothyronine (T3) levels and a significant increase in thyroid-stimulating hormone (TSH) levels after 6 weeks of therapy.
Endocrine side effects have included hypothyroidism, diabetes mellitus, and hyperthyroidism. Syndrome of inappropriate antidiuretic hormone secretion (SIADH) has also been associated with quetiapine use.
I suggest you watch your diet, and have constant blood work ordered by your prescriber/psychiatrist.-
There is a distinction with this Type II Diabetes. This is called a medication induced diabetes. It is not the same reason other Type II diabetes develop. This medication. Along with various others, causes a change on blood sugar. In order to stay healthy and not get the damage from diabetes one must be treated. Often when the medication ends, the diabetes will also. However, if you have a predisposition for diabetes, it runs in family or are obese, then the medication may increase the blood sugar levels.
An Endocrinologist is the person you should see to get more information.
Weight gain is not really because of the medication. Weight gain is because one eats more, doesn't change their diet to a diabetic type diet, or are retaining an extra ten pounds of water weight from the med. it helps to see a dietician to learn what size of food portions are helpful to control weight and stay healthy. For others the metabolism slows a bit so they have to eat less. It takes a while to figure this out. A good talk with the Endo can help you find your own solution.
I have done this for my meds. My weight is only a little high and I am very grateful for that. Blood sugars stay in good control even though I have three meds which elevate it and often have dosing changes. You can do this with some planning and understanding. Wishing you wellness, Karen
Maso is right yes seroquel does raise your blood sugar and can cause diabetes, i was on it for yrs never new i had diabetes, went to a new psychiatrist, and she said do u no u have diabetes 2, and that seroquel because of it raising blood sugar and cause it, at first didn't believe her i dont no why, why would she lie to me so my pcp ordered a test called a a1c, cause i wanted to no for sure and he said I have it and i have been on metformin since... the metformin for diabetes works great my bs has been at 94 since taking it, even when i was on the seroguel, i didn't stop it cause of that believe it or not cause it helped me with my ocd and allow me to fall asleep very quickly, but after yrs, maybe about 2 yrs, i started getting rls, and i really couldn't deal with that at all so yes it can and does cause diabetes among alot of people... good luck...
Yes Seroquel can cause diabetes. I also want you to know that other atypical antipsychotics can cause diabetes as well. Even the second generation antipsychchotics like Saphris can cause diabetes. You need to take a antipsychotic because you wouldn't be posting in this forum and your doctor would not have prescribed this. I did not respond well to Seroquel and have never been on Geodon. So otherwise I cannot comment. In closing I know of people who are familiar with Seroquel and they have even sued and won.
After taking seroquel for 3 years, I gained over 50 pounds and recently diagnosed with pre-diabetes. I was a very thin athletic person before going on it, pretty much perfect health, low cholesterol and blood pressure. I went off of it because I'd been stable so long and was hoping to see if my sugar levels went down by my next physical - I lost 30 pounds within 9 months - but unfortunately relapsed recently (my next physical is still 3 months out). I had to go back on it so I won't know for sure if it was the cause of the prediabetes. I wish there was another option but it seems to be the only drug that works for me - my miracle drug - ironic it may ultimately lead to me getting diabetes.
My mother in law was on this medication for awhile. Few years if memory serves. . She became severe diabetic. Having to take shots of insulin 5-8 times daily. She was involved in a class action lawsuit and received a settlement around 2006-07, somewhere around that the. Unfortunately in 2009, the diabetes cost her her life after going into diabetic shock. She suffered a massive heart attack due to that shock, we lost her to death.
Seroquel is a horrible drug with one of the highest rates amonst the an the it antipsychotic drug class !I am an LPN /,and i was prescribed this drugdrugfor bipolar 1 disorder w mixed episodes a rapid cycler !
I had tried several meds before seroquel and this one really seemed to work for me this is seem like a dream drug the perfect drug I slept well my moods were stable I have some side effects and I reported them to my physiatrist he just kind of brushed them off n bc i also have degenerstive disc disease of course he said he wasn't that your ad said he was prescribed in that were doing it to me but it was it was the seroquel let all that I know at the time you know you want to listen to you talk to your dr and give enough time to see if it could be something else that you're taking I have to say the side effects were very minimal in the beginning but over a period of 8 years it really does a toll on you I put on a total of a hundred pounds in the last three years of taking Seroquel the longer you stay on it the worse it gets for you ! It did for me and other people that I know that have takwn it I continue to make it a normal warning signs thinking it was another medication I was takingso I develop diabetes nerve damage in my feet and now I have severe pain in my feet all the time I'm only 36 years old I have to live on pain medication and I'm not able to practice as a nurse anymore because of this drug permanently disabled me it caused me all kind of problems physical problems hormonal problems you name it it caused me severe lactating breasts swollen breasts and I have problems with my skin it also caused problems my digestive tract urinary tract I have to have my gallbladder removed developed a lot of problems from this drug as I said it took 8 years but one thing led to another and it destroyed my organs this is a terrible drug is ladies no mood swings no depression is worth going on this medication don't ignore your symptoms and don't listen to the doctor and think that it's all in your mind listen to your symptoms lady if you can't get you Dr a listen go to another one no just is worse than hell and the pain that I went through from this and the pain in hell that I will continue to go through for the rest of my life try to go on something milder if you can I wish I did I wish I could go back god bless you all
Yes, it can. I gained sixty pounds while I took Seroquel. I was still depressed and also dopey. I ate every carb I could get my hands on. So, I'm not sure if the diabetes was caused by the Seroquel itself or the tremendous weight gain. Either way, I took Seroquel and became diabetic. Medicare and most insurance plans now require that your shrink monitor your weight. I think any responsible shrink would do the same regardless of regs. (LSS, I lost fifty pounds, am no longer diabetic and I got a new shrink!)
In pre-marketing clinical studies the development of diabetes mellitus was reported infrequently ~ in 1/100 to 1/1000 patients according to the Physician's Desk Reference. This is true of almost every antipsychotic and atypical antipsychotic.
The benefits generally outweigh the potential risk.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Aug 2014 • 5 answers
Posted 30 Dec 2014 • 2 answers
Posted 24 Jul 2015 • 2 answers
Posted 11 Jul 2016 • 2 answers
Posted 26 Oct 2016 • 2 answers